Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Took medicine for GERD. Getting stiff neck and tingling sensation. Side effect of medicine?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
I am on several meds for GERD. After I eat, sometimes I get instant bloat, my neck gets stiff and tingly along with the back of my head and I get pale. Then it stops after a few minutes. Is this from the acid reflux? My physician seems to think it is and that's fine if it is. Could it be food allergies maybe that cause all of my indigestion, acid problems and this weird feeling in the neck and back of the head?
Posted Wed, 13 Mar 2013 in GERD
Answered by Dr. Grzegorz Stanko 29 minutes later

Thank you for the query.

Head ache is rather hardly caused by GERD. It seems to be something else.
Typical GERD symptoms are chest burning, nausea, vomiting, throat inflammations. Very often GERD us associated with asthma disease so you may also suffer from caught and shortness of breath.
Headache after a meal can be caused by many conditions including blood pressure drop (swallowing and digesting needs lots of blood), stress, hormonal disturbance. There has been also discovered connection between tyramine intolerance and headaches. Tyramine is a organic substance present in proteins. Some people does not tolerate it and it can give symptoms like yours.
Tyramine is present in fermented products like cheese, meat which has been stored too long and other long lifetime products. So I suggest you to try avoid such products and see if it will help. You should also check your blood pressure if such episode will appear.
If no blood pressure drop and no tyramine intolerance, you should visit laryngologist and neurologist for further examination.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor